Alert archive / California / Excessive Heat Warnings in 2007

Excessive Heat Warning 8, NWS San Diego, CA

September 1, 2007Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this excessive heat warning at Sep 1, 2007, 3:25 AM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Sep 2, 2007, 10:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 1, 2007, 3:25 AM PDT (10:25 UTC)
In effect from
Sep 2, 2007, 10:00 AM PDT
Expired
Sep 2, 2007, 7:00 PM PDT
In force
9 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2007-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2007-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2502 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this excessive heat warning went out at Aug 31, 9:45 PM PDT, 5 hours 40 minutes earlier.

Area forecast discussion, Aug 31, 9:45 PM PDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
945 PM PDT FRI AUG 31 2007

.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL BRING HOT WEATHER THROUGH THE LABOR
DAY WEEKEND. HEAT WARNINGS ARE IN EFFECT FOR SOME AREAS. MOISTURE
AND INSTABILITY WILL BRING MORE AFTERNOON SHOWERS AND THUNDERSTORMS
THROUGH THE WEEKEND...SOME WITH HEAVY RAINFALL AND LOCAL FLOODING.
COOLER AND LESS HUMID WEATHER IS EXPECTED THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THUNDERSTORMS PUMMELED THE REGION TODAY. A STRONG STORM HIT LAKE
ELSINORE WITH DOWNED POWER LINES REPORTED. TORRENTIAL RAINS ON I-10
THROUGH THE SAN GORGONIO PASS IN RIVERSIDE COUNTY RESULTED IN
TRAFFIC ACCIDENTS. FLOODING AND MINOR ROCK AND MUDSLIDES OCCURRED IN
THE SAN BERNARDINO COUNTY MTNS NEAR WRIGHTWOOD...AND ALSO IN THE
HIGH DESERTS NEAR PHELAN.

THE OTHER BIG STORY WAS THE OPPRESSIVE HEAT. TEMPS SOARED ABOVE 100
AGAIN IN THE VALLEYS AND FOOTHILLS...AND ABOVE 110 IN THE LOWER
DESERTS. EXPECT A REPEAT PERFORMANCE SATURDAY AND SUNDAY AS THE
STAGNANT UPPER HIGH OVER THE SOUTHWESTERN STATES CONTINUES TO
DOMINATE. AN EXCESSIVE HEAT WARNING IS ALREADY IN PLACE FOR
SATURDAY...AND WILL LIKELY BE ISSUED AGAIN FOR SUNDAY. OVERNIGHT
LOWS WILL BE NONE TOO LOW EITHER WITH MINIMUMS IN THE LOW 70S IN A
LOT OF VALLEY LOCATIONS.

DAYTIME HEATING WILL TRIGGER MORE SCATTERED THUNDERSTORMS OVER THE
MOUNTAINS...SOME OF WHICH WILL DRIFT OVER THE VALLEYS IN THE
AFTERNOON...PUSHED WESTWARD BY THE EASTERLY WINDS AROUND THE UPPER
HIGH.

THE FIRST SIGNS OF COOLING AND LOWER HUMIDITIES ARRIVES NEXT TUESDAY
AS WE COME MORE UNDER THE INFLUENCE OF A TROUGH OVER THE PACIFIC
NORTHWEST. DRIER NW FLOW AND LOWER HEIGHTS WILL CONTINUE INTO
WEDNESDAY...LEAVING ONLY SLIGHT CHANCES FOR PRECIPITATION IN THE
MTNS.

THE MODELS STILL WAVER ON THE TRACK AND INTENSITY OF TROPICAL STORM
HENRIETTE WHICH HAS AN OUTSIDE CHANCE OF IMPACTING SOCAL LATER NEXT
WEEK. BUT THE INCREDIBLE INCONSISTENCY OF THE LONG RANGE MODELS
PRECLUDE ANY DEGREE OF FORECAST PRECISION WITH THIS FEATURE. WILL
CONTINUE TO MONITOR.

FORECAST WAS UPDATED TO RAISE MIN TEMPS IN MANY AREAS THE NEXT TWO
NIGHTS...AND RAISE HIGH TEMPS A FEW DEGREES IN THE VALLEYS AND
DESERTS.

&&

.AVIATION...
010400Z...SHOWERS AND THUNDERSTORMS ENDED BY 02-03Z OVER THE AREA
WITH SOME DEBRIS CLOUDS LINGERING EARLY THIS EVE. A MOIST UNSTABLE
AIRMASS WILL KEEP FAVORABLE CONDITIONS FOR SHOWERS AND THUNDERSTORMS
THRU SATURDAY. ANY WEAK DISTURBANCE LATE TONIGHT OR SAT MORN COULD
TRIGGER ISOLATED CELLS...OTHERWISE THE MOST FAVORABLE CONDITIONS
WILL OCCUR DURING MAX DAYTIME HEATING FROM 19Z-02Z SAT. EXPECT
SCATTERED SHOWERS/TSTMS WITH LOCALLY HEAVY RAIN...POSSIBLE HAIL AND
GUSTY WINDS. BASES AROUND 6000 FT WITH TOPS TO FL400 OR HIGHER AT
TIMES. SOME STORMS COULD ONCE AGAIN MOVE INTO THE INLAND VALLEYS.

NEAR THE COAST THE MARINE LAYER WILL REMAIN SHALLOW WITH LITTLE OR
NO STRATUS. LOW CLOUDS IF ANY WILL BE PATCHY AND LIMITED TO NEAR THE
IMMEDIATE COAST...WITH LOCAL 3-5SM VISIBILITY POSSIBLE FROM 11-16Z
SAT. BASES APPROX 700 FT MSL.

ABOVE NORMAL TEMPERATURES WILL HAVE SOME EFFECTS ON DENSITY ALTITUDE
WITH SAT AFTERNOON READINGS AS HIGH AS 42 C AT KONT...46 C AT KPSP.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...EXCESSIVE HEAT WARNING SATURDAY FOR THE INLAND VALLEYS AND
ORANGE COUNTY.

PZ...NONE.

&&

PUBLIC...MOEDE
AVIATION/MARINE...LAVIS

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Aug 31, 8:05 PM PDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
805 PM PDT FRI AUG 31 2007

CAZ042-043-048-050-055-056-057-058-060-061-062-011200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
805 PM PDT FRI AUG 31 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY HOT...HUMID WEATHER WILL CONTINUE THROUGH MONDAY. AN EXCESSIVE
HEAT WARNING FOR THE INLAND VALLEYS AND FOR FAR INLAND PORTIONS OF
ORANGE COUNTY SATURDAY. SEE LAXNPWSGX FOR DETAILS.

AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE IN THE MOUNTAINS
AND DESERTS. A FEW STORMS MAY REACH THE INLAND VALLEYS.

THE FLASH FLOOD POTENTIAL IS MODERATE SATURDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN WEATHER SPOTTER ACTIVATION MAY BE NEEDED EACH DAY THROUGH
MONDAY.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 31, 8:16 PM PDTExcessive Heat WarningSGXRiverside, San Bernardino, San Diego22 hr
Sep 1, 10:15 AM PDTFlash Flood WatchSGXRiverside, San Bernardino, San Diego8 hr
Sep 1, 12:52 PM PDTFlash Flood WarningSGXRiverside, San Diego4 hr
Sep 1, 1:18 PM PDTFlash Flood WarningSGXSan Bernardino4 hr
Sep 1, 1:27 PM PDTSevere Thunderstorm WarningSGXSan Diego63 min
Sep 1, 2:45 PM PDTSevere Thunderstorm WarningSGXRiverside60 min
Sep 1, 3:07 PM PDTFlash Flood WarningSGXRiverside3 hr

Nearby

Excessive Heat Warnings in California, 2007Every excessive heat warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.